Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 44, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 4, 2011, 3:57 PM MDT for Bannock County, Bingham County, Idaho. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2011, 3:57 PM MDT (21:57 UTC)
- Expired
- Aug 4, 2011, 4:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bannock County, ID, Bingham County, ID
The radar
The Pocatello radar (KSFX), 34 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 4:04 PM MDT | HAIL 0.5 | 3 Wsw Fort Hall, ID | |
| Aug 4, 4:10 PM MDT | HAIL 0.88 | 3 Ssw Blackfoot, ID | |
| Aug 4, 4:10 PM MDT | HAIL 1 | 2 Ene Fort Hall, ID | |
| Aug 4, 4:15 PM MDT | HAIL 1 | Fort Hall, ID | 0.50 INCH OF RAIN FELL IN 10 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996 WUUS55 KPIH 042157 SVRPIH IDC005-011-042245- /O.NEW.KPIH.SV.W.0044.110804T2157Z-110804T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO 357 PM MDT THU AUG 4 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITY OF CHUBBUCK... CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITIES OF...FORT HALL...BLACKFOOT... * UNTIL 445 PM MDT * AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MORELAND TO CHUBBUCK...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF BLACKFOOT TO CHUBBUCK... AND MOVING EAST AT 15 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... ROSE AND BLACKFOOT... GOSHEN... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4279 11217 4289 11252 4326 11249 4337 11204 TIME...MOT...LOC 2157Z 262DEG 12KT 4324 11242 4294 11246 $$ VALLE
1 follow-up statement
691 WWUS55 KPIH 042218 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 418 PM MDT THU AUG 4 2011 IDC005-011-042245- /O.CON.KPIH.SV.W.0044.000000T0000Z-110804T2245Z/ BINGHAM ID-BANNOCK ID- 418 PM MDT THU AUG 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR NORTH CENTRAL BANNOCK AND CENTRAL BINGHAM COUNTIES... AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROSE TO CHUBBUCK...OR ALONG A LINE EXTENDING FROM BLACKFOOT TO CHUBBUCK...MOVING EAST AT 15 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... FIRTH... BASALT AND GOSHEN... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED NEAR FORT HALL WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4279 11217 4289 11252 4326 11249 4337 11204 TIME...MOT...LOC 2218Z 262DEG 12KT 4325 11232 4295 11237 $$ HATTINGS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:30 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 4, 1:30 PM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 130 PM MDT THU AUG 4 2011 .DISCUSSION... SHORTWAVE TROUGH IS BEGINNING TO PUNCH INTO THE REGION THIS AFTERNOON. THUNDERSTORM ACTIVITY IS DEVELOPING ACROSS THE AREA. CELL MOVEMENT APPEARS TO BE RATHER LOW...FACTORING IN THE AMOUNT OF MOISTURE PRESENT AND ANTICIPATED THUNDERSTORM COVERAGE...WILL LIKELY ISSUE A FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR THE CENTRAL MOUNTAINS AND SOUTHERN HIGHLANDS WHERE THE THREAT FOR THUNDERSTORMS AND HEAVY RAIN IS MOST LIKELY. ALONG WITH THE HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THUNDERSTORMS GIVEN THE INSTABILITY...ADDED LIFT FROM THE TROUGH AND HIGH MOISTURE. MUCH OF THIS ACTIVITY SHOULD DIMINISH THIS EVENING...ALTHOUGH MODELS ARE SUGGESTING THAT A FEW SHOWERS COULD PERSIST THROUGH THE OVERNIGHT HOURS INTO FRIDAY MORNING. THUNDERSTORMS REMAIN POSSIBLE THROUGH THE WEEKEND DUE TO RESIDUAL MOISTURE HANGING AROUND THE REGION. COVERAGE SHOULD GRADUALLY DECREASE EACH DAY AND THE BEST CHANCES REMAIN IN THE CENTRAL MOUNTAINS INTO MONTANA. ALTHOUGH...LATEST MODEL RUN IS TRYING TO SHOW SOME ISOLATED COVERAGE OVER THE EASTERN HIGHLANDS AS WELL. RIDGE BEGINS TO BUILD OVER THE REGION NEXT WEEK. IF THIS OCCURS...THEN CHANCES FOR THUNDERSTORMS SHOULD DECREASE SUBSTANTIALLY AS MOISTURE IS PUSHED AWAY FROM THE AREA. SEASONABLE TEMPERATURES ARE STILL EXPECTED DURING THE FORECAST. VALLE && .AVIATION...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON INTO THE EVENING. LOOK FOR LOCALLY HEAVY RAINFALL. ALSO...EXPECT GUSTY AND ERRATIC WINDS IN AND AROUND THUNDERSTORMS. WYATT && .FIRE WEATHER...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AS A WEAK FRONT MOVES THROUGH. LOOK FOR ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY MAINLY OVER HIGHER TERRAIN. EXPECT ISOLATED CONVECTION ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS OVER THE WEEKEND. HIGH PRESSURE WILL BUILD IN DURING NEXT WEEK BRINGING DRIER CONDITIONS AS THE WEEK PROGRESSES. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING IDZ018-022-023-025-031-032. &&
Hazardous weather outlook, Aug 4, 4:13 AM MDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 413 AM MDT THU AUG 4 2011 IDZ017>025-031-032-051200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 413 AM MDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THIS AFTERNOON OVER ALL OF CENTRAL AND EASTERN IDAHO. STRONG WIND...AND POSSIBLY DAMAGING WIND...WILL DEVELOP WITH THESE STORMS. HAIL AND HEAVY DOWNPOURS WILL ALSO ACCOMPANY THESE THUNDERSTORM CELLS. THE FREQUENT DANGEROUS LIGHTNING...HAIL...AND STRONG WIND WILL CONTINUE INTO FRIDAY MORNING WITH CLEARING DEVELOPING LATE AND MOVING FROM WEST TO EAST ACROSS CENTRAL AND EASTERN IDAHO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY OVER THE HIGHLANDS AND CENTRAL IDAHO MOUNTAINS ALONG THE IDAHO-MONTANA BORDER FOR THE BULK OF THIS PERIOD. EXPECT NEAR NORMAL SEASONAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Special weather statement, Aug 4, 2:30 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
230 PM MDT THU AUG 4 2011
IDZ021-042115-
BINGHAM ID-
230 PM MDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 315 PM MDT
AT 226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF ABERDEEN..MOVING NORTHEAST
AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
STERLING...
SPRINGFIELD...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4295 11301 4319 11301 4329 11282 4328 11273
4308 11259
TIME...MOT...LOC 2030Z 236DEG 14KT 4305 11302
VALLESpecial weather statement, Aug 4, 3:33 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
333 PM MDT THU AUG 4 2011
IDZ022-042215-
CASSIA ID-
333 PM MDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 415 PM MDT
AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES EAST OF ROGERSON..MOVING NORTHEAST AT 15
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN CASSIA COUNTY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4209 11429 4236 11429 4241 11424 4223 11402
4207 11427
TIME...MOT...LOC 2132Z 210DEG 14KT 4218 11430
RSLocal storm report, Aug 4, 3:42 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
342 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 3 E SPRINGFIELD 43.08N 112.65W
08/04/2011 E0.75 INCH BINGHAM ID TRAINED SPOTTER
RAINFALL MEASURED AT 0.31 INCHES AND STILL RAINING.
&&
GWICKLUNLocal storm report, Aug 4, 3:54 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
354 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN 3 E SPRINGFIELD 43.08N 112.65W
08/04/2011 E1.00 INCH BINGHAM ID TRAINED SPOTTER
HEAVY RAINFALL. DRIVEWAY AWASH WITH WATER. STILL RAINING.
&&
GWICKLUNThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:19 PM MDT | Areal Flood Advisory | PIH | Bannock, Caribou, Franklin | 2 hr |
| Aug 4, 1:55 PM MDT | Flash Flood Watch | PIH | 8 hr | |
| Aug 4, 2:30 PM MDT | Special Weather Statement | PIH | Bingham | 45 min |
| Aug 4, 2:58 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 47 min |
| Aug 4, 3:21 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 39 min |
| Aug 4, 3:33 PM MDT | Special Weather Statement | PIH | Cassia | 42 min |
| Aug 4, 4:19 PM MDT | Areal Flood Advisory | PIH | Bingham | 2 hr |
| Aug 4, 4:27 PM MDT | Special Weather Statement | PIH | Minidoka | 48 min |
| Aug 4, 4:44 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 46 min |
| Aug 4, 4:48 PM MDT | Severe Thunderstorm Warning | PIH | Lincoln, Minidoka | 42 min |
| Aug 4, 4:51 PM MDT | Special Weather Statement | PIH | Madison | 39 min |
| Aug 4, 5:23 PM MDT | Special Weather Statement | PIH | Power | 52 min |
| Aug 4, 5:25 PM MDT | Special Weather Statement | PIH | Bonneville | 50 min |
| Aug 4, 5:41 PM MDT | Special Weather Statement | PIH | Fremont | 49 min |
| Aug 4, 5:42 PM MDT | Severe Thunderstorm Warning | PIH | Power | 48 min |
| Aug 4, 5:46 PM MDT | Special Weather Statement | PIH | Custer | 44 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.